MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-28
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned for analysis.The reported difficulty to position was unable to be replicated in a testing environment due to the condition of the returned device.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the sds not being coaxially aligned, such that as the sds was being advanced it interacted with the introducer sheath causing resistance.Manipulation of the device resulted in the noted wrinkled shaft.The noted tearing of the guide wire exit notch appears to have resulted from an interaction with the guide wire.This type of mechanical damage can occur if an attempt is made to pull the stent delivery system in an opposite direction as the guide wire.It should be noted that the xience alpine everolimus eluting coronary stent system instructions for use, states: the xience alpine stent system is indicated for improving coronary artery luminal diameter in patients, including those with diabetes mellitus, with symptomatic heart disease due to de novo native coronary artery lesions.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left anterior tibial artery.After successful placement of two xience alpine stents, the 2.5 x 28 mm xience alpine stent delivery system (sds) was advanced on the guide wire, when it entered the sheath it would not advance any further.The sds was removed from the guide wire without issue and a new sds was used successfully with the same guide wire.No adverse patient effects or clinically significant delay in the procedure were reported.No additional information was provided.Return device analysis revealed a 2 mm tear and leak at the guide wire exit notch.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6638908
Report Number2024168-2017-05045
Device Sequence Number981615
Product Code NIQ
UDI-Device Identifier08717648199196
UDI-Public(01)08717648199196(17)191204(10)6112341
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2019
Device Catalogue Number1125250-28
Device Lot Number6112341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR